MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35359
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/07/2021
Type of Reportable Event Death
Event or Problem Description
Description of event according to initial reporter: complete debranching of the aortic arch all vessels re-located to the ascending aorta via open repair landing the alpha thoracic graft in the ascending aorta at the anastomosis of arch branch vessels.Physician pulled the device sheath and patient became hypotensive, physician inserted a 20fr sheath and patient became so sick that they needed to go on cardio pulmonary bypass then cpr needed to be performed and patient put on circulatory arrest.Because of cpr the sutures of the anastomosis in the arch broke requiring the anastomosis to be redone.The 20fr sheath was replaced with a 21fr cannula used for the bypass machine.Surgeon had to open abdomen because patient had developed intrabdominal compartment syndrome due to all the fluids he received through out case.When they pulled the sheath the final time his pressures plummeted again and it became clear he had a significant retroperitoneal bleed.Injury to external iliac artery believed to be caused by the delivery system even though delivered over a lunderquist wire.Additional information received 18-oct-2021: we had a thoracic endograft going up with fixed images after our initial angiogram.It was only suspect after the device was removed (likely tamponode) until after we removed and pressure fell.Temporized with 20 fr sheath that went back up.Further diagnosis complicated by 21 fr cardiac cannula that went up to put patient on cardiopulmonary bypass.After that sheath was removed patient had a major retroperitoneal bleed that led to the final diagnosis that was otherwise difficult to achieve (full aorto/ iliac angiogram was earlier done, by cpb cannula was likely tamponoding the eia).'" patient outcome: the precurved cannula of the alpha graft dragged across the iliac causing an iliac rupture causing death of the patient.Patient passed away before getting off the or table.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key12743746
Report Number3005580113-2021-00135
Device Sequence Number17146900
Product Code MIH
UDI-Device Identifier10827002353593
UDI-Public(01)10827002353593(17)240510(10)E4106914
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
Report Date (Section F) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model NumberG35359
Device Catalogue NumberZTA-P-38-167-W
Device Lot NumberE4106914
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/08/2021
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer11/02/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Date Report Sent to FDA11/03/2021